Tropical Fish Keeping banner
1 - 2 of 2 Posts

·
Registered
Joined
·
22,557 Posts
There are several possible causes so it needs some working through. Is it just one cory, or all of them? Are there any other marks, such as red areas? Are the gills inflamed?

Are any of the other fish showing any signs of trouble, such as increased (fast) respiration, hanging near the surface, lethargy (not active as they usually would be), loss of colour, etc?

Has anything new recently gone in the tank, be it fish, plants, wood, etc? If you have wood, is there any sign of white fungus on it?

Whenever I see any of these, I immediately do a major water change, using only a good conditioner. At least half the tank, preferably more. As long as the water parameters in the tank are close to the tap water, this will not cause any problem, and may do a world of good.

Byron.
 

·
Registered
Joined
·
22,557 Posts
OK thanks. There are some odd red marks at the back towards the tail. Which I can't see on the others. Best way to describe it is that it looks like internal bleeding. I have 5 corys. I got 2 new ones yesterday and added them to the 3 which are all over a year old.the one suffering is one of the original 3 not a new one. No other fish in the tank have any unusual behaviour. Just this one Cory which is what is so odd. I did add some fresh plants 2 weeks or so aswell. Any other ideas after pointing these out?
If it was one of the new cory, I would suspect it brought something with it. But to give something to the existing corys so quickly is not that likely, though not impossible. If you can quarantine new fish, it is advisable.

So I gather it is just the one cory like this. I would expect it to die, frankly, so don't be discouraged. I lost a fish yesterday from near-identical symptoms, not a cory. It appeared very suddenly, in the morning, and the fish was dead by afternoon. These were newly acquired fish in QT.

Keep a close eye on the others, both corys and other fish. Without knowing eactly what a disease/problem is, treatment is risky because various medications can be very stressful and make things worse esp if they are not even helping the real issue. A water change is advisable.

Byron.
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top